MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found that the distal end cover had chips and deep scratches, the objective lens was chipped, the air/water flow was weak, the nozzle was clogged, the insertion tube had minor scratches, and the light guide tube had minor scratches.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the evis exera sigmoidovideoscope had issues with the air flow.Inspection and testing of the returned device found that the nozzle was clogged.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It was confirmed that the air water nozzle was clogged with foreign material, however, the specific material could not be identified and the cause for the clog could not be specified.The nozzle was not reported to have been deformed or damaged.Attempts were made to obtain additional information regarding the user's reprocessing and handling steps but no information was available.The event can be detected and prevented by following the instructions for use (ifu) which state: "operation manual_ preparation and inspection.Inspection of the endoscope.Inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Inspection of the endoscopic system.Inspection of the air-feeding function.Inspection of the objective lens cleaning function.Regarding reprocessing of a/w nozzle/channel, ifu states as follows: reprocessing manual_ precleaning the endoscope and accessories warning: if the endoscope is not immediately cleaned after each procedure, residual organic debris will begin to solidify and it may be difficult to effectively reprocess the endoscope.Flush the air/water channel with water and air_ caution:to prevent clogging of the air/water nozzle, always use the aw channel cleaning adapter to clean the air/water channel after each use.Manual cleaning_ cleaning, disinfection and sterilization procedures.Flushing detergent solution into the air/water channels.Flush the air/water channel with detergent solution.Removing detergent solution from all channels.Presoak for excessive bleeding and/or delayed reprocessing after each procedure follow the steps below only in cases of excessive bleeding and/or delayed reprocessing; unnecessary immersions should be avoided.Consecutive extended immersions may damage the endoscope." in addition, the following non-reportable malfunction was found during the device evaluation, universal cord was scratched.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15481478
Report Number9610595-2022-02234
Device Sequence Number6744442
Product Code FDF
UDI-Device Identifier04953170067310
UDI-Public04953170067310
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown